PDA

View Full Version : Pain is back!



3boys4me
12-19-2006, 07:35 AM
Well, I am tapering my steroids. I had been feeling really great. Now all of a sudden I am in tons of pain. Especially my knees,hips,and hands. Is it normal to get the pain back so quick or should I just suck it up and realize I wasn't ready for the taper yet!
Any info is appreciated!

MARYCAIN
12-19-2006, 01:35 PM
I can feel a difference within a day or so after starting to taper - but it's hard sometimes to tell if it's the lupus flaring back up or "steroid withdrawal". Does your doctor have you on other meds? Maybe they have't kicked in yet - plaquenil can take months. Sorry you are having such a hard time - if the pain keeps up, you might want to call your doc again and see about some pain meds or anti-inflammatories to help you during the steroid tapering.

kkelly
12-19-2006, 01:41 PM
Hi there
I can relate so well.....I find on the third day after a dose taper things are rough, if on the fourth day its still bad I take an extra 2.5 or 5 mg and then go back to the tapered dose the next day. Sometimes this little "boost" is enough to get me through but sometimes I do find I just have to up the pred for a couple of weeks. Don't suffer - if you need it, you need it. I am on 11.25 mg of pred after 31/2 years of 25 - 30mg so I can hardly believe it....hope you are feeling better. Don't forget plain tylenol helps for overall malaise and motrin helps me lots for pain.
all the best
Karen